# SDR 98UAL900220

- Difficulty date: May 24, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N191UA
- Make and model: Boeing 747422
- Aircraft serial: 26880
- Engine: Pwa PW4056
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Failed
- Location: Nr 1 Engine C5
- Component: Pwa
- Stage of operation: CL
- Nature of condition: A
- Precautionary procedure: A, F, J

## Discrepancy

NR 1 ENGINE FAILED DEPARTING LAX CLIMBING THRU 13,000 FT.  FLT ATTENDANT REPORTED SPARKS COMING FROM FRONT AND REAR OF ENGINE.  ZERO OIL PRESSURE, ZERO N2, HIGH EGT.  ENG FIRE CHECKLIST ACCOMPLISHED.  BOTH BOTTLES FIRED.  DUMPED FUEL.  OVERWEIGHT LANDING IN LAX, PER SFOLM LAND WEIGHT 673.0 LBS.  *S/D*  ENGINE IS NOT YET DISASSEMBLED.  PRELIMINARY INDICATIONS ARE HIGH PRESSURE COMPRESSOR STAGE 5 BLADE FAILURE.  ENGINE SHOWS NO INDICATION OF FIRE.  MORE DETAIL TO FOLLOW AFTER ENGINE DISASSEMBLY.
